Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Charleston, SC

March 6, 2021

NWS Charleston, SC issued this small craft advisory at Mar 6, 2021, 9:24 AM EST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2021, 9:24 AM EST (14:24 UTC)
Expired
Mar 8, 2021, 7:00 AM EST
In force
46 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

983 
WHUS72 KCHS 061424
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
924 AM EST Sat Mar 6 2021

AMZ350-062200-
/O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
924 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-062200-
/O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
924 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-062200-
/O.NEW.KCHS.SC.Y.0022.210306T1424Z-210306T2200Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
924 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-062230-
/O.NEW.KCHS.SC.Y.0022.210306T1424Z-210307T2100Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
924 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
12 follow-up statements
534 
WHUS72 KCHS 061733
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1233 PM EST Sat Mar 6 2021

AMZ350-062200-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1233 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-062200-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1233 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-062200-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1233 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-070145-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1233 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
046 
WHUS72 KCHS 062012
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
312 PM EST Sat Mar 6 2021

AMZ350-062115-
/O.CAN.KCHS.SC.Y.0022.000000T0000Z-210306T2200Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
312 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ352-070000-
/O.EXT.KCHS.SC.Y.0022.000000T0000Z-210307T0000Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
312 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-070300-
/O.EXT.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
312 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-070415-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
312 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
505 
WHUS72 KCHS 070005
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
705 PM EST Sat Mar 6 2021

AMZ352-070115-
/O.EXP.KCHS.SC.Y.0022.000000T0000Z-210307T0000Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
705 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ354-070300-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
705 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-070815-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
705 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
906 
WHUS72 KCHS 070309
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1009 PM EST Sat Mar 6 2021

AMZ354-070415-
/O.EXP.KCHS.SC.Y.0022.000000T0000Z-210307T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1009 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ374-071115-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210307T2100Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1009 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
699 
WHUS72 KCHS 070816
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
316 AM EST Sun Mar 7 2021

AMZ374-071630-
/O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
316 AM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
699 
WHUS72 KCHS 071431
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
931 AM EST Sun Mar 7 2021

AMZ374-072245-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
931 AM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
262 
WHUS72 KCHS 071753
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1253 PM EST Sun Mar 7 2021

AMZ374-080200-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1253 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
057 
WHUS72 KCHS 072005
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
305 PM EST Sun Mar 7 2021

AMZ374-080415-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
305 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
653 
WHUS72 KCHS 080101
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
801 PM EST Sun Mar 7 2021

AMZ374-080600-
/O.CON.KCHS.SC.Y.0022.000000T0000Z-210308T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
801 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
809 
WHUS72 KCHS 080543
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1243 AM EST Mon Mar 8 2021

AMZ374-080900-
/O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1243 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
582 
WHUS72 KCHS 080808
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
308 AM EST Mon Mar 8 2021

AMZ374-081200-
/O.EXT.KCHS.SC.Y.0022.000000T0000Z-210308T1200Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
308 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
030 
WHUS72 KCHS 081139
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
639 AM EST Mon Mar 8 2021

AMZ374-081245-
/O.EXP.KCHS.SC.Y.0022.000000T0000Z-210308T1200Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
639 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 7:46 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 6, 7:46 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
746 AM EST Sat Mar 6 2021

.SYNOPSIS...
A disturbance aloft will move through the area today. High
pressure will return tonight and prevail through much of next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
There have recently been a couple of reports of sleet mixing in
with very light rains in the Charleston area, caused by
evaporative cooling within such as dry air mass. While we didn't
add sleet to the forecast, we did now include a 20% chance of
light rain over the Charleston tri-county this morning.

Previous discussion...
There has been a few sprinkles reported early this morning and
Metter, Walterboro and North Charleston, and likely at other
places as well given the amount of returns on radar. However,
given the large dew point depressions, any such activity does
not require mention in the forecast, since no QPF would occur.
The best chances for any measurable rainfall will be from near
Savannah and Tybee south to Long and McIntosh County, where dew
point depressions won't be as large as elsewhere.

We trended a little slower in any late day clearing, and as a
result we have lowered both the hourly temperatures as well as
the maximums for this afternoon. Not expecting temperatures to
rise more than about 3-8F through the daytime hours.

400 AM discussion...
Low pressure in the central Gulf of Mexico will move into the
southeast through the day, as high pressure covers much of the
Southeast U.S. At the same time aloft we find a short wave
approaching from the west-northwest that will become absorbed
within the long wave trough over much of the east and associated
with the closed low in eastern Canada.

There is little QG forcing across the area today, and the air
mass, although not as dry as the past two days is still showing
Pwat no more than about 1/2 to 3/4 inches. This is close to the
daily mean for early March. Recent radar imagery has been
showing considerable returns, but given a dry sub cloud layer,
there hasn't been any reaching the ground so far. Probably just
virga, or at most a few sprinkles. Eventually the lower levels
will moisten enough where there will be isolated to scattered
showers from near Savannah and Tybee, south and southwest to
McIntosh and Long County. These locations are where we find weak
isentropic ascent and the better DPVA aloft. Even so, only
minimal QPF will occur. A few sprinkles or very light rain
can't be ruled out elsewhere, but the probabilities are less
than 15% and don't require mention in the latest forecast.

Extensive and thick cloud cover will dominate into the
afternoon, before some late day clearing starts to arrive from
the west. This along with no influx of warmer air will result in
a cooler day than yesterday. We expect mainly 55-60F, with maybe
a few places a tad higher from Savannah southward.

Tonight: the short wave aloft pulls into the ocean, as the
surface low in the Gulf of Mexico reforms in the Atlantic
between Bermuda and the Bahamas. Colder high pressure will
build from the northwest out of the Great Lakes, and this will
allow for skies to steadily clear. This will be a cold air mass
for this time of year, with 850 mb temperatures to fall to
minus 2 to minus 4C in South Carolina and down to 0 to minus 2C
in Georgia. The surface ridge axis will stay west of the local
area through the night, as does the axis of the low and mid
level trough, keeping the planetary boundary layer mixed enough
to prevent ideal radiational cooling. Even so, mid and upper
30s will be common away from the immediate coast and downtown
Charleston, with even a few places along the northwest tier to
briefly hit 32F. But this is not enough to warrant a Freeze
Watch. Frost will develop overnight, mainly inland from US-17,
and we include patchy frost as a result. Given uncertainty
regarding dew points and the resulting RH values, we opted not
to raise a Frost Advisory. But should the coverage of frost
become more, an advisory could certainly be raised later on.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
The mid-levels will consist of a long-wave trough over the East
Coast Sunday morning. The trough will move offshore Sunday night. A
broad ridge over the Central U.S. Monday will shift eastward, with
it's axis becoming located over the East Coast by Tuesday. At the
surface, an elongated area of high pressure will be to the west of
the Appalachians Sunday morning. The high will move to the
southeast, becoming located over the Southeast U.S. by late Monday,
then shift slowly offshore by late Tuesday. The high will dominate
our weather during the short term, bringing dry conditions and
sunny/clear skies.

As for temperatures, despite the abundant sunshine on Sunday, north
to northwest winds and cold/low 850 mb temperatures/thicknesses will
yield highs in the 50s for most of our area, which is about 10
degrees below normal. The cold temperatures will carry over into
Sunday night, which appears to be the coldest night in the short
term. Light northwest winds, which could become calm at times, along
with clear skies will lead to great radiational cooling, causing
lows to bottom out in the 30s for most locations, and near 40
degrees at the beaches. Far inland locations could experience
freezing temperatures, so Freeze Watches/Warnings may eventually be
needed. Frost formation is also a concern. Temperatures will be cold
enough, winds will be light enough, but RH values are borderline. If
frost does form, it'll be right before daybreak. We're maintaining
the patchy frost, which is not enough to warrant a Frost Advisory.
But if the RH values creep higher, then the areal coverage of the
frost will increase, prompting Advisories.

Temperatures will moderate on Monday as 850 mb
temperatures/thicknesses rise. Highs should generally be in the 60s,
which is still a few degrees below normal. Temperatures will also be
a few degrees higher Monday night. Freezing temperatures don't
appear to be a concern far inland. But once again, frost formation
could occur for our non-coastal counties. Since it's borderline, we
only went with patchy frost right before daybreak.

The moderating temperatures continue on Tuesday, with highs in the
mid to upper 60s, which is near normal.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Models are in excellent agreement for the long term forecast.
They keep high pressure off the coast, with it's periphery
stretching into the Southeast U.S. Dry conditions with above normal
temperatures are expected.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will prevail at both CHS and SAV terminals through
12Z Sunday. While a few sprinkles or very light rains can occur
through the day at both terminals, no impacts would occur. There
is also a low end potential for a bit of sleet to mix in at
times this morning given that there has been some "bright
banding" on radar and a couple of reports of sleet nearby.

Extended Aviation Outlook: VFR.

&&

.MARINE...
Today and tonight: Conditions will be close to advisory
thresholds at times, as the pressure gradient periodically
pinches between high pressure covering much of the eastern
states and low pressure in the Gulf of Mexico today that reforms
in the southwest Atlantic during tonight. The greatest chance
of advisory conditions will be over the Georgia waters late
tonight, when larger isallobaric pressure climbs develop as
stronger high pressure builds from the Great Lakes. But since
geostrophic winds are no more than 25 or 30 kt, and any Small
Craft Advisory conditions would be marginal (with gusts only
around 25 kt and seas maybe occasionally near 6 feet), and only
for a short period of time, we will defer to the daytime
forecasters to see if an advisory should be put in effect.

Sunday: The combination of rising pressure from broad High
pressure building towards the region and cold air advection
will be generating elevated winds and seas in the morning. The
most likely location for a Small Craft Advisory (if issued) will
be the GA waters beyond 20 nm for winds gusts ~25 kt in the
morning. As the day progresses, the cold air advection and
pressure rises won't be as great, which will lead to easing
winds. This trend will continue into the evening and overnight.

Monday through midweek: High pressure over the Southeast U.S.
Monday will slowly shift offshore by midweek. The proximity of the
high will bring tranquil marine conditions. No marine headlines are
expected.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Mar 6, 4:05 AM EST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
405 AM EST Sat Mar 6 2021

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
405 AM EST Sat Mar 6 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Frost/Freeze: Temperatures in the lower to mid 30s are expected late
tonight into early Sunday away from the coast. A Frost Advisory
and/or a Freeze Warning could eventually be needed, especially across
normally colder inland locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Frost/Freeze: Temperatures in the lower to mid 30s are possible
Monday and Tuesday morning away from the coast. Frost Advisories
and/or Freeze Warnings could eventually be needed, especially across
normally colder inland locations.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-070915-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
405 AM EST Sat Mar 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Mar 6, 7:31 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 AM EST SAT MAR 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY SLEET      LADSON                  32.99N  80.11W
03/06/2021  U0.0 INCH        CHARLESTON         SC   TRAINED SPOTTER

            A LITTLE SLEET MIXED IN WITH VERY LIGHT RAIN. NO
            ACCUMULATION.

&&

EVENT NUMBER CHS2100060

33
Local storm report, Mar 6, 7:40 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 AM EST SAT MAR 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HEAVY SLEET      5 SSE KNIGHTSVILLE      32.94N  80.22W
03/06/2021  U0.0 INCH        DORCHESTER         SC   PUBLIC

            SLEET REPORTED MIXED IN WITH LIGHT RAIN. NO
            ACCUMULATION.

&&

EVENT NUMBER CHS2100061

CPM

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.